Alert archive / Missouri / Frost Advisories in 2011

Frost Advisory 1, NWS Springfield, MO

May 3, 20118 counties in Missouri

NWS Springfield, MO issued this frost advisory at May 3, 2011, 3:32 AM CDT for 8 counties in Missouri. It took effect at May 4, 2011, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 3:32 AM CDT (08:32 UTC)
In effect from
May 4, 2011, 4:00 AM CDT
Expired
May 4, 2011, 9:00 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO

Counties Camden County, MO, Dent County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO

The radar

The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WWUS73 KSGF 030832
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 AM CDT TUE MAY 3 2011

...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING...

.AN STRONG AREA OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT
AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WIND TO DEVELOP. A COLD
AIR MASS IS ASSOCIATED WITH THIS HIGH PRESSURE SYSTEM AND WILL
ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVER PARTS OF THE
EASTERN MISSOURI OZARKS. AREAS OF FROST WILL LIKELY BEGIN TO
DEVELOP EARLY WEDNESDAY MORNING AS TEMPERATURES DIP INTO THE MID 30S.

MOZ056>058-069>071-083-098-032045-
/O.NEW.KSGF.FR.Y.0001.110504T0900Z-110504T1400Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE
332 AM CDT TUE MAY 3 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. 

* TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4
  AM WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO
  EMINENCE LINE WILL BE AFFECTED.

* TEMPERATURE...TEMPERATURES ARE FORECAST TO DIP INTO THE MID 30S
  ACROSS THE EASTERN SECTIONS OF THE MISSOURI OZARKS.

* IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS
  AGO...THOSE WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF
  VEGETATION IS LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
4 follow-up statements
414 
WWUS73 KSGF 032023
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT TUE MAY 3 2011

...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING...

.A STRONG AREA OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT
AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WINDS ACROSS MUCH OF THE
REGION. A COLD AIR MASS IS ASSOCIATED WITH THIS HIGH PRESSURE
SYSTEM AND WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVER
PARTS OF THE EASTERN MISSOURI OZARKS. AREAS OF FROST WILL LIKELY
BEGIN TO DEVELOP EARLY WEDNESDAY MORNING AS TEMPERATURES DIP INTO
THE MID 30S.

MOZ056>058-069>071-083-098-040900-
/O.CON.KSGF.FR.Y.0001.110504T0900Z-110504T1400Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE
323 PM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
WEDNESDAY. 

* TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4
  AM WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO
  EMINENCE LINE WILL BE AFFECTED.

* TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S
  ACROSS THE EASTERN SECTIONS OF THE MISSOURI OZARKS.

* IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS
  AGO...THOSE WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF
  VEGETATION IS LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAGAN
789 
WWUS73 KSGF 040234
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT TUE MAY 3 2011

...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING...

.A STRONG AREA OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT
AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WINDS ACROSS MUCH OF THE
REGION. A COLD AIR MASS IS ASSOCIATED WITH THIS HIGH PRESSURE
SYSTEM AND WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVER
PARTS OF THE EASTERN MISSOURI OZARKS. AREAS OF FROST WILL LIKELY
BEGIN TO DEVELOP EARLY WEDNESDAY MORNING AS TEMPERATURES DIP INTO
THE MID 30S.

MOZ056>058-069>071-083-098-041400-
/O.CON.KSGF.FR.Y.0001.110504T0900Z-110504T1400Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE
934 PM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
WEDNESDAY. 

* TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4 AM
  WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO
  EMINENCE LINE WILL BE AFFECTED.

* TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S ACROSS
  THE EASTERN SECTIONS OF THE MISSOURI OZARKS.

* IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS  
  AGO...THOSE WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF  
  VEGETATION IS LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GRIFFIN
334 
WWUS73 KSGF 040950
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CDT WED MAY 4 2011

...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING...

.A STRONG AREA OF HIGH PRESSURE REMAIN OVER THE AREA THROUGH THE
MID MORNING AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WINDS ACROSS
MUCH OF THE REGION. A COLD AIR MASS IS ASSOCIATED WITH THIS HIGH
PRESSURE SYSTEM AND WILL ALLOW TEMPERATURES TO DROP INTO THE LOW
TO MID 30S OVER PARTS OF THE EASTERN MISSOURI OZARKS. AREAS OF
FROST ARE EXPECTED OVER THE EASTERN OZARKS THIS MORNING.

MOZ056>058-069>071-083-098-041400-
/O.CON.KSGF.FR.Y.0001.000000T0000Z-110504T1400Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE
450 AM CDT WED MAY 4 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...TEMPERATURES HAVE ALREADY DIPPED INTO THE
  MID 30S ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI.
  LOW TO MID 30S TEMPERATURES ARE EXPECTED FOR LOWS.

* TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4
  AM WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO
  EMINENCE LINE WILL BE AFFECTED.

* TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE LOW TO MID
  30S ACROSS THE EASTERN SECTIONS OF THE MISSOURI OZARKS.

* IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS AGO...THOSE
  WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF VEGETATION IS
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
815 
WWUS73 KSGF 041349
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 AM CDT WED MAY 4 2011

MOZ056>058-069>071-083-098-041500-
/O.EXP.KSGF.FR.Y.0001.000000T0000Z-110504T1400Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE
849 AM CDT WED MAY 4 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

TEMPERATURES HAVE WARMED INTO THE 40S THIS MORNING ACROSS THE
AREA...ENDING ANY THREAT OF FROST. AS A RESULT...THE FROST
ADVISORY IS BEING ALLOWED TO EXPIRE. 

$$

BOXELL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at May 3, 2:53 AM CDT, 39 minutes earlier.

Area forecast discussion, May 3, 2:53 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT TUE MAY 3 2011

.DISCUSSION...

RAIN HAS ENDED ACROSS THE CWA THIS MORNING AS UPPER LEVEL TROUGH
CONTINUES TO SWING THROUGH THE AREA AND SURFACE RIDGE BUILDS INTO
THE REGION. COOL TEMPERATURES HAVE FOLLOWED WITH THE CLEARING SKY
AS TEMPERATURES HAVE ALREADY DIPPED INTO THE UPPER 30S TO LOW 40S.
COULD SEE SOME PATCH FROST IN AREAS WHICH CLEAR OUT IN THE WEST
BUT BELIEVE BETTER CHANCE FOR SOME FROST WILL ARRIVE IN THE
EASTERN CWA ON TUESDAY NIGHT/WEDNESDAY MORNING TIME FRAME.

SURFACE RIDGE WILL BE OVERHEAD AT THAT POINT AND SHOULD SEE SOME
MORE DRYING IN THE LOW LEVELS DURING THE DAYTIME. WILL HAVE
TEMPERATURES AROUND 34 TO 36 GOING IN THE EASTERN CWA BY EARLY
WEDNESDAY MORNING AND WILL BE HOISTING A FROST ADVISORY FOR
SEVERAL COUNTIES IN THE EAST. SLIGHTLY WARMER TEMPERATURES ARE
EXPECTED OVER THE WESTERN CWA AND AM NOT EXPECTING ANY WIDESPREAD
FROST THERE.

SURFACE HIGH PRESSURE WILL PUSH OFF TO THE EAST ON WEDNESDAY AND
WILL SEE A RETURN TO SOUTHERLY FLOW...ESPECIALLY ACROSS THE WEST.
WITH THE 850 RIDGE AXIS ALSO SHIFTING EAST INTO THE EASTERN OZARKS
SHOULD SEE A DECENT WARM UP IN THE WEST INTO THE LOW 70S.

A QUICK MOVING SHORTWAVE WILL ENTER THE PLAINS ON WEDNESDAY NIGHT
AND WILL PUSH THROUGH THE AREA ON THURSDAY INTO THURSDAY EVENING.
NOT REAL EXCITED ABOUT MOISTURE RETURN WITH THIS SYSTEM AS CURRENT
HIGH PRESSURE SYSTEM EXTENDS DOWN TO THE GULF AND GOOD GULF
MOISTURE RETURN WILL NOT BE THERE. WILL STILL CARRY CHC POPS AS
THE SHORTWAVE MOVES THROUGH...BUT NOT EXPECTING WIDESPREAD HEAVY
RAIN LIKE WE HAVE HAD LATELY.

SIGNIFICANT MODEL DIFFERENCES EXIST HEADING INTO THE EXTENDED
PERIOD WITH QUICK WESTERLY FLOW ALOFT BRINGING SEVERAL WEAK
SHORTWAVES THROUGH THE AREA. MODELS STRUGGLE WITH THE TIMING OF
THESE FEATURES SO HAVE GONE WITH LITTLE OR LOW POPS DURING THE PERIOD.

LINDENBERG

&&

.AVIATION...
/ISSUED 1140 PM CDT MON MAY 2 2011/

FOR THE 03/0600Z KSGF/KJLN/KBBG TAFS...AREAS OF SHALLOW FOG ARE
ALREADY DEVELOPING OVER PARTS OF THE REGION WHERE THE SKY IS
CLEARING OVER THE WESTERN CWFA. WILL THROW IN SOME IFR FOG FOR TAF
SITES OVERNIGHT...BUT IT WILL BE PATCHY/SHALLOW IN MANY AREAS.
OTHERWISE...ONCE ANY FOG BURNS OFF EARLY TUE MORNING...EXPECT VFR
CONDITIONS AS HIGH PRESSURE BUILDS INTO THE REGION.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 9 AM CDT WEDNESDAY FOR MOZ056>058-
     069>071-083-098.

KS...NONE.
&&
Hazardous weather outlook, May 3, 12:17 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CDT TUE MAY 3 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1217 AM CDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  ELEVATED DENSE FOG RISK.
  LIMITED LIGHTNING RISK.
  LIMITED FROST RISK.

DISCUSSION...

RESIDUAL FLOODING WILL OCCUR TONIGHT INTO TUESDAY...ESPECIALLY OVER
SOUTH CENTRAL MISSOURI WHERE THE HEAVIEST RECENT RAIN HAS
OCCURRED.

AREAS OF PATCHY DENSE FOG WILL OCCUR TONIGHT OVER SOUTHEAST
KANSAS INTO THE MISSOURI OZARKS...ESPECIALLY IN LOW LYING TERRAIN.

PATCHY FROST WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST
KANSAS...WEST CENTRAL AND FAR SOUTHWESTERN MISSOURI TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY FROST WILL BE POSSIBLE ACROSS THE EASTERN MISSOURI OZARKS
TUESDAY NIGHT.

THERE IS THEN A CHANCE FOR THUNDERSTORMS THIS UPCOMING THURSDAY
AND AGAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:00 PM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Taney and 1 more24 hr

Nearby

Frost Advisories in Missouri, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.